I had been on the Lexapro for quite some time, that I felt I was getting immune to it somehow. So, I asked my doctor for something stronger and she (reluctantly) prescribed Prozac. At any rate, I started the Prozac about a week ago taking it, as prescribed, each morning. I wouldn't say I'm sleepy or drowsy, just sorta lazy n not wanting to do anything during the day. Also, have headaches, irritability, depressant symptoms (crying, not getting out of my house, or even checking on my business), and short tempered. Is that normal when first starting the medicine? Should I try it at night or just give my doctor a call? Or is that premature? Please help? Thank God for my husband! He's just doing everything, plus worrying about his own health and me! Thank you for your feedback!
I really need to find out if it's better to take Prozac in the morning or at bedtime?
Question posted by Kathy9193 on 14 June 2015
Last updated on 10 May 2021 by WildcatVet
Call your doctor for professional advice.
Everything you describe are potential side effects and they generally subside very quickly as your metabolism adjusts to the medication usually within just days to a week or two.
It may just be a matter of giving it a little more time or a possible temporary dosage adjustment..
Everyone responds differently to medications and there is no "right" time to take Prozac. Once you're stabilized on your medication you can decide for yourself as to what's the most convenient time to take it.
I take it at night,
I really wish I had an answer because I'm going through the same thing. I took lexapro for 12 years then it quit working for the panic attacks. So I've been on Prozac for almost three weeks and I'm not feeling good at all. I don't know if I should stick it out after all it's been years since I tried a new med. I guess it takes longer for the med to become therapeutic.
Give it time. Even though you were on a similar antidepressant, Lexapro, before, it takes several weeks for the new antidepressant to build in your system and reach peak effectiveness. If the depression symptoms get unbearable, contact the prescribing doc.
I would call your dr. Each person is different. When I started to take prozac it took about 2 weeks for the med to start working. When I was on 20 mg. I took it at night because it made me sleepy but when they increased it I started taking it in the morning.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.